Alert archive / North Dakota / Wind Chill Advisories in 2020
Wind Chill Advisory 9, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 19, 2020, 2:50 PM CST for 25 counties in North Dakota. It took effect at Jan 19, 2020, 7:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2020, 2:50 PM CST (20:50 UTC)
- In effect from
- Jan 19, 2020, 7:00 PM CST
- Expired
- Jan 20, 2020, 9:56 AM CST
- In force
- 15 hr
- Issued by
- NWS Bismarck, ND
All 25 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 82 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
295 WWUS43 KBIS 192050 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 250 PM CST Sun Jan 19 2020 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-200500- /O.NEW.KBIS.WC.Y.0009.200120T0100Z-200120T1600Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Mandan, Bismarck, Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 250 PM CST Sun Jan 19 2020 /150 PM MST Sun Jan 19 2020/ ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM CST /6 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 40 below zero. * WHERE...Northwest and central North Dakota. * WHEN...From early Sunday evening through Monday morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing if planning outdoor activities. && $$
4 follow-up statements
678 WWUS43 KBIS 200020 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 620 PM CST Sun Jan 19 2020 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-200830- /O.CON.KBIS.WC.Y.0009.200120T0100Z-200120T1600Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Mandan, Bismarck, Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 620 PM CST Sun Jan 19 2020 /520 PM MST Sun Jan 19 2020/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ MONDAY... * WHAT...Very cold wind chills as low as 40 below zero. * WHERE...Northwest and central North Dakota. * WHEN...Through Monday morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing if planning outdoor activities. && $$ waa
920 WWUS43 KBIS 200715 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 115 AM CST Mon Jan 20 2020 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-201515- /O.CON.KBIS.WC.Y.0009.000000T0000Z-200120T1600Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Mandan, Bismarck, Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 115 AM CST Mon Jan 20 2020 /1215 AM MST Mon Jan 20 2020/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WHAT...Very cold wind chills as low as 40 below zero. * WHERE...Northwest and central North Dakota. * WHEN...Through Monday morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing if planning outdoor activities. && $$ Hollan
328 WWUS43 KBIS 201153 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 553 AM CST Mon Jan 20 2020 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-201600- /O.CON.KBIS.WC.Y.0009.000000T0000Z-200120T1600Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Mandan, Bismarck, Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 553 AM CST Mon Jan 20 2020 /453 AM MST Mon Jan 20 2020/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Northwest and central North Dakota. * WHEN...Through Monday morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing if planning outdoor activities. && $$ Hollan
567 WWUS43 KBIS 201556 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 956 AM CST Mon Jan 20 2020 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-201700- /O.CAN.KBIS.WC.Y.0009.000000T0000Z-200120T1600Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Mandan, Bismarck, Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 956 AM CST Mon Jan 20 2020 /856 AM MST Mon Jan 20 2020/ ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST... Temperatures will continue to warm this morning, and hazardous wind chills will end. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 1:51 PM CST, 59 minutes earlier.
Area forecast discussion, Jan 19, 1:51 PM CST, 59 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 151 PM CST Sun Jan 19 2020 .SHORT TERM...(This evening through Monday) Issued at 151 PM CST Sun Jan 19 2020 Forecast highlights in the short term period will be another cold night tonight along with advisory criteria wind chills. Warmer air starts to move into our region Monday. Currently, Arctic high pressure building southeast across the Dakotas, resulting in a mostly sunny sky across western and central North Dakota and frigid temperatures in the single digits above or below...mostly below zero. Very cold night ahead. High pressure continues to build southeast through the night, ending up centered in northeast SD/southeast ND by 12Z Monday. This is a very favorable climatological setup (clear sky, light winds, and fresh snow) for temperatures plummeting tonight through most of Monday AM across my south central and east. Mid shift last night already lowered temperatures well below guidance, and did the same for this product issuance, even taking it a step further with 20 to 25 below forecast for south central ND where winds remain calm for much of the early morning. 'Warmer' west and north central (still below zero) where return flow develops in the wake of high pressure. Will also have all but my southwest in a wind chill advisory starting this evening and through late morning Monday. Southerly return flow continues/strengthens during the day Monday and expands eastward across western and central ND. Plenty of sunshine tomorrow with highs from the low 30s southwest to the single digits above east. .LONG TERM...(Monday night through Sunday) Issued at 151 PM CST Sun Jan 19 2020 A benign weather pattern with a warmup, then a brief cool down, followed by another warmup next weekend. In between, very little if any precipitation chances. WAA continues Monday night and for most of Tuesday as an upper level ridge builds across then east of the region. Clouds will increase as the ridge axis pushes east, so after a sunny Monday expect mostly cloudy but dry conditions for Tuesday. A weak cold front will move through Tuesday night into Wednesday, however colder 850mb air lags behind until Wednesday night and Thursday when an area of of mid level low pressure moves from the Canadian Rockies southeast into the Central Plains. Thus, Tuesday and Wednesday will be similar in terms of high temperatures, just a couple degrees cooler Wednesday. Despite the increased cloud cover Tuesday, westerly/downsloping winds will result in high temperatures of around 30F from the Turtle Mountains into the James River Valley, to the mid 30s central and lower 40s southwest. Heatwave!! Cooler for Thursday and Friday when colder air in the wake of the mid level low will settle over the region and mixing will be low with sfc high pressure across the Dakotas. A return to milder conditions for the upcoming weekend as flow transitions to westerly then with a ridge building back into the high plains Sunday. Regarding precipitation, there will be a chance for some light snow Wednesday night into Thursday during the transition to cooler temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1158 AM CST Sun Jan 19 2020 VFR cigs/vsbys for the 18Z TAF period as high pressure slides across western and central North Dakota. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 7 PM CST /6 PM MST/ this evening to 10 AM CST /9 AM MST/ Monday for NDZ001>005-009>013-017>023-025- 034>037-042-045>048-050-051. && SHORT TERM...NH LONG TERM...NH AVIATION...NH
Hazardous weather outlook, Jan 19, 12:03 PM CST, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1203 PM CST Sun Jan 19 2020 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-201815- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1203 PM CST Sun Jan 19 2020 /1103 AM MST Sun Jan 19 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Wind chills 25 to 40 below are likely for all but the southwest tonight into Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Wind chills 25 to 40 below are likely for all but the southwest tonight into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ031>033-040-041-043-044-201815- Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- 1103 AM MST Sun Jan 19 2020 This Hazardous Weather Outlook is for portions of southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Chill Advisories in North Dakota, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.